# SDR 99ZZZX381

- Difficulty date: January 6, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc O360A4A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Broke
- Location: Nr 3 Cylinder
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED SUDDEN PARTIAL LOSS OF POWER, ENG RUNNING ROUGH.  SWITCHED MAGS AND APPLICATION OF CARB HEAT, NO HELP.  CONTINUED FLT TO HOME AIRPORT, MADE SUCCESSFUL LANDING.  POWER REDUCED AFTER LANDING, ENG QUIT, COULD NOT BE RE-STARTED.  INSP NR 3 CYL, NO COMPRESSION, EXHAUST VALVE MISSING.  VALVE HAD BROKEN AT THE STEM AND DAMAGED CYL HEAD, WALL, AND PISTON.  CYL REPLACED.  NR 1 CYL REMOVED AND EXHAUST VALVE CHECKED.  VALVE FOUND TO HAVE UNSERVICEABLE PITTING.  NR 2 AND NR 4 CYLS REMOVED, NO ABNORMALITIES FOUND ON VALVES.  NR 4 CYL FOUND CRACKED, REPLACED.  OIL ANALYSIS MADE,  NO CONTAMINATION.  ENG INSTALLED NEW IN 1975, TT 1,683.53 HRS.  NO RECORD OF CYL MAINT, INDICATION OF LONG PERIODS OF INACTIVITY.
